Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 147, NWS Tallahassee, FL

June 22, 2020Colquitt County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2020, 7:45 PM EDT for Colquitt County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2020, 7:45 PM EDT (23:45 UTC)
Expired
Jun 22, 2020, 8:15 PM EDT
In force
30 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Colquitt County, GA

The radar

The Moody AFB radar (KVAX), 80 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

087 
WUUS52 KTAE 222345
SVRTAE
GAC071-230015-
/O.NEW.KTAE.SV.W.0147.200622T2345Z-200623T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
745 PM EDT Mon Jun 22 2020

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Central Colquitt County in south central Georgia...

* Until 815 PM EDT.

* At 744 PM EDT, Doppler radar indicated a severe thunderstorm
  capable of producing damaging winds in excess of 60 mph. This storm
  was located near Riverside, or near Moultrie, and moving northeast
  at 30 mph.

* Locations impacted include...
  Moultrie, Norman Park, Riverside, Schley, Funston, Ellenton, Cool
  Spring, Pineboro, Center Hill, Spence Airport, South Moultrie,
  Moultrie Municipal A/P, Crosland and Murphy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection, move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.

&&

LAT...LON 3105 8389 3116 8393 3130 8379 3132 8355
      3109 8360
TIME...MOT...LOC 2344Z 236DEG 28KT 3113 8380 

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:30 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 22, 7:30 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
730 PM EDT Mon Jun 22 2020

.AVIATION...
[Through 00Z Wednesday]

A line of storms is forecast to impact VLD in the next hour,
otherwise, VFR will prevail behind the line of storms through much
of the night. Early in the morning there may be periods of MVFR
ceilings at all terminals, but should scatter shortly after
sunrise. Tomorrow, another round of storms will be possible moving
through the region from west to east.

&&

.PREV DISCUSSION [724 PM EDT]...

.NEAR TERM [Through Tonight]...

Updated grids and zones to increase PoPs this evening based on
current radar coverage and trends. Most convection should either
move east of our CWA or diminish by 10 pm.

.SHORT TERM [Tuesday night through Wednesday night]...

Another active day is expected on Wednesday with similar synoptic
conditions in place compared to Tuesday. A few stronger storms with
gusty winds remain possible on Wednesday. Highs will generally range
form the mid 80s to low 90s with overnight lows in the low to mid
70s.

.LONG TERM [Thursday Through Monday]...

Upper level troughing and deep layer moisture remain in place on
Thursday which should yield another day of scattered convection
across the area. Some drier air is expected to work into the area
for Friday and Saturday, resulting in lower rain chances. Moisture
may increase somewhat again for Sunday into early next week with
near average rain chances around 30-50%.

.MARINE...

Southwest winds of 10 to 15 knots will prevail through Wednesday
with mainly 10 knots or less after Wednesday for the remainder of
the period. Seas will mostly be in the 1 to 2 foot range, except
locally higher in and near thunderstorms.

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

.HYDROLOGY...

A seasonably wet pattern is expected through Thursday with an
increased chance of daily afternoon showers and thunderstorms.
Localized pockets of heavy rain are possible, but flooding is not
expected to be a widespread concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  91  72  91  72 /  40  60  20  70  20
Panama City   77  88  76  88  75 /  40  60  30  60  20
Dothan        71  89  71  86  70 /  40  80  40  80  30
Albany        73  91  72  89  71 /  50  80  40  80  30
Valdosta      72  91  72  91  71 /  40  60  10  70  20
Cross City    73  91  74  91  74 /  20  30  10  30  10
Apalachicola  76  87  76  87  76 /  40  40  20  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Barry
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...Harrigan
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVD

In the hours before

Local storm report, Jun 22, 7:03 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
703 PM EDT MON JUN 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     1 SE SOUTH ALBANY       31.55N 84.16W
06/22/2020                   DOUGHERTY          GA   911 CALL CENTER

            ONE TREE DOWN ON HARMON AVE.

&&

JLF
Local storm report, Jun 22, 7:10 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
710 PM EDT MON JUN 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     2 E MACON COMMUNITY PAR 30.49N 84.25W
06/22/2020  M41 MPH          LEON               FL   MESONET

            MESONET STATION 1296W 2.0 SW KILLEARN
            ESTATES (WEATHERSTEM) GUSTED TO 41 MPH.

&&

JLF
Local storm report, Jun 22, 7:19 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
719 PM EDT MON JUN 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND DMG     2 NE GRADY CO A/P       30.90N 84.13W
06/22/2020                   GRADY              GA   911 CALL CENTER

            ONE TREE DOWN ON OLD THOMSVILLE ROAD.

&&

JLF
Special weather statement, Jun 22, 7:24 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
724 PM EDT Mon Jun 22 2020

GAZ127>129-131-146-147-230015-
Tift GA-Worth GA-Colquitt GA-Irwin GA-Cook GA-Turner GA-
724 PM EDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COOK...SOUTHWESTERN
IRWIN...SOUTHEASTERN TURNER...COLQUITT...TIFT AND SOUTHEASTERN WORTH
COUNTIES UNTIL 815 PM EDT...

At 724 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Poulan to 6 miles northwest of Coolidge.
Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Tifton, Moultrie, Sylvester, Omega, Norman Park, Lenox, Poulan,
Doerun, Ty Ty, Phillipsburg, Mystic, Unionville, Riverside, Schley,
Berlin, Funston, Sumner, Ellenton, Reed Bingham State Park and
Minton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3137 8341 3136 8343 3105 8355 3108 8357
      3103 8357 3104 8400 3110 8401 3160 8380
      3168 8339 3168 8328
TIME...MOT...LOC 2324Z 257DEG 21KT 3155 8375 3106 8396

42-DVD
Local storm report, Jun 22, 7:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
725 PM EDT MON JUN 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     MARINE TSTM WIND 2 SSE PANACEA-WAKULLA A 29.96N 84.39W
06/22/2020  M40 MPH          FRANKLIN           FL   MESONET

            OCHLOCKONEE BOAT RAMP WEATHERSTEM SITE
            REPORTED A GUST OF 40 MPH.

&&

JLF
Local storm report, Jun 22, 7:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
729 PM EDT MON JUN 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     MARINE TSTM WIND SHELL POINT             30.06N 84.29W
06/22/2020  M39 MPH          WAKULLA            FL   MESONET

            SHELL POINT BEACH WEATHERSTEM STATION
            MEASURED A GUST TO 39 MPH.

&&

JLF

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:08 PM EDTSpecial Weather StatementTAEBaker, Dougherty, Terrell52 min
Jun 22, 6:24 PM EDTSevere Thunderstorm WarningTAEBaker, Dougherty, Lee, Mitchell, Terrell, Worth66 min
Jun 22, 6:55 PM EDTSevere Thunderstorm WarningTAEGrady, Thomas50 min
Jun 22, 7:24 PM EDTSpecial Weather StatementTAEColquitt, Tift51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.